View Mobile Site

Ask Dr. Gott 12/19

Aspartame causes allergic reaction

DEAR DR. GOTT: I sympathize with the woman who has been experiencing excruciating itchy sensations in various parts of her body. For years, I suffered on and off at night with excruciating pain in my feet. The sensation was hot but could be confused with the feeling of cold.
    The doctors had no idea what the cause of the sensations could be. Every few months, I checked the Internet for some explanation, but none of the reasons I found made sense. However, I noticed that during the month I spent in Italy this fall, I did not suffer the sensations.
    Upon my return to the United States, the sensations returned. I checked the Internet again, and this time     I found a testimonial from a woman who had suffered the same sensation as I. She realized that the sensations appeared at night when she had ingested diet sodas or artificial sweeteners containing aspartame, and the symptoms did not reappear.
    I followed her advice and stopped drinking diet soda (of which I drank at least two cans a day) and stopped using artificial sweetener containing aspartame (of which I consumed at least two packets a day), and I have been completely free of pain. Incidentally, during the month I spent in Italy, I consumed neither diet soda nor artificial sweetener containing aspartame.
    Eliminating aspartame from the woman's diet might be the answer.
    DEAR READER: Aspartame can cause bizarre reactions. You are fortunate to have diagnosed an allergy to it.
    To give you related information, I am sending you a copy of my Health Report "Allergies." Other readers who would like a copy should send a long, self-addressed, stamped envelope and $2 to Newsletter, PO Box 167, Wickliffe, OH 44092. Be sure to mention the title.

    DEAR DR. GOTT: I'm an 80-year-old widow in good health with one exception: wicked intestinal gas. I burp and pass wind all day, it seems. Should I tell my doctor?
    DEAR READER: By all means. Although most cases of intestinal gas are caused by dietary indiscretions — and the normal aging process — this symptom can also be secondary to gallbladder disease or colonic irritations. Your doctor should be able to sort things out and suggest treatment.
    To give you related information, I am sending you an updated copy of my Health Report "Digestive Gas." Other readers who would like a copy should send a long, self-addressed, stamped envelope and $2 to Newsletter, PO Box 167, Wickliffe, OH 44092. Be sure to mention the title.

    DEAR DR. GOTT: My daughter is in her 50s, and her hands are a mess. They crack open, and they get rough and hard. She has taken all kinds of cream, and they work only temporarily. Do you have any suggestions? She has been to dermatologists, and they can do just so much.
    DEAR READER: Have your daughter try Bag Balm. The product should improve the condition of her hands when applied daily as needed.

Interested in viewing premium content?

A subscription is required before viewing this article and other premium content.

Already a registered member and have a subscription?

If you have already purchased a subscription, please log in to view the full article.

Are you registered, but do not have a subscription?

If you are a registed user and would like to purchase a subscription, log in to view a list of available subscriptions.

Interested in becoming a registered member and purchasing a subscription?

Join our community today by registering for a FREE account. Once you have registered for a FREE account, click SUBSCRIBE NOW to purchase access to premium content.

Membership Benefits

  • Instant access to creating Blogs, Photo Albums, and Event listings.
  • Email alerts with the latest news.
  • Access to commenting on articles.

Please wait ...